Trajectory and risk factors for chemotherapy-induced nausea and vomiting in Asian patients with head and neck cancer Academic Article uri icon

abstract

  • The purpose of this study was to analyze the trajectory of and risk factors for chemotherapy-induced nausea and vomiting in Asian patients with head and neck cancer.Adult patients with head and neck cancer scheduled to receive cisplatin-based chemotherapy were recruited for the study. Clinical events were collated from standardized diaries.Two hundred thirty-five patients were included in the analyses. The majority (75.7%) was men, Chinese (81.7%), and manifested nasopharyngeal cancer (83.4%). The overall incidence of significant nausea and vomiting was 73.7% and 24.7%, respectively, with single-day cisplatin regimens of 48.9% and 28.9%, respectively, with the multiple-day cisplatin regimen. Patients using complementary alternative medicine were less likely than others to achieve a complete response to antiemetics.Although postchemotherapy vomiting is relatively well controlled in Asian patients with head and neck cancer, postchemotherapy nausea remains problematic in this population.

authors

  • Chan, Alexandre
  • Shwe, Maung
  • Gan, Yanxiang
  • Yap, Kevin
  • Chew, Lita
  • Lim, Wan-Teck

publication date

  • 2015

has subject area